Alert archive / Missouri / Flood Watches in 2018
Flood Watch 4, NWS St. Louis, MO
NWS St. Louis, MO issued this flood watch at Dec 13, 2018, 3:28 PM CST for Iron County, Madison County, Reynolds County, Missouri. It took effect at Dec 13, 2018, 6:00 PM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2018, 3:28 PM CST (21:28 UTC)
- In effect from
- Dec 13, 2018, 6:00 PM CST
- Expired
- Dec 15, 2018, 5:40 AM CST
- In force
- 36 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- None
Counties Iron County, MO, Madison County, MO, Reynolds County, MO
The radar
The St Louis radar (KLSX), 139 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 284 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498 WGUS63 KLSX 132128 FFALSX URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Saint Louis MO 328 PM CST Thu Dec 13 2018 MOZ084-085-099-141100- /O.NEW.KLSX.FA.A.0004.181214T0000Z-181215T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Iron MO-Madison MO-Reynolds MO- 328 PM CST Thu Dec 13 2018 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... The National Weather Service in Saint Louis has issued a * Flood Watch for a portion of southeast Missouri...including the following counties...Iron MO...Madison MO and Reynolds MO. * through Saturday morning * Nearly continuous rain is expected across the area through Saturday morning. Periods of moderate to heavy rain will be possible. * Rainfall amounts of 2 to 4 inches may result in flooding of low lying or poor drainage areas...and flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is advanced notice that conditions are favorable that may lead to flooding. People in the Watch area, especially in flood prone areas, should use this time to check on preparedness requirements. Stay informed, and be ready for action if flooding is observed or if a Flood Warning is issued. && $$ Glass
4 follow-up statements
665 WGUS63 KLSX 140924 FFALSX Flood Watch National Weather Service Saint Louis MO 324 AM CST Fri Dec 14 2018 MOZ084-085-099-142130- /O.CON.KLSX.FA.A.0004.000000T0000Z-181215T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Iron MO-Madison MO-Reynolds MO- 324 AM CST Fri Dec 14 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flood Watch continues for * A portion of southeast Missouri...including the following counties...Iron MO...Madison MO and Reynolds MO. * Through Saturday morning * Nearly continuous rain is expected to continue across the area through Saturday morning. * Additional rainfall amounts of 1.00 to 1.50 inches may result in flooding of low lying or poor drainage areas...and flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is advanced notice that conditions are favorable that may lead to flooding. People in the Watch area, especially in flood prone areas, should use this time to check on preparedness requirements. Stay informed, and be ready for action if flooding is observed or if a Flood Warning is issued. && $$ Gosselin
330 WGUS63 KLSX 142204 FFALSX Flood Watch National Weather Service Saint Louis MO 404 PM CST Fri Dec 14 2018 MOZ084-085-099-151015- /O.CON.KLSX.FA.A.0004.000000T0000Z-181215T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Iron MO-Madison MO-Reynolds MO- 404 PM CST Fri Dec 14 2018 ...FLOOD WATCH REMAINS IN EFFECT THROUGH SATURDAY MORNING... The Flood Watch continues for * a portion of southeast Missouri...including the following counties...Iron MO...Madison MO and Reynolds MO. * through Saturday morning * Nearly continuous rain is expected to continue across the area through Saturday morning. * Additional rainfall amounts of up to 2 inches may result in flooding of low lying or poor drainage areas...and flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is advanced notice that conditions are favorable that may lead to flooding. People in the Watch area, especially in flood prone areas, should use this time to check on preparedness requirements. Stay informed, and be ready for action if flooding is observed or if a Flood Warning is issued. && $$ Glass
033 WGUS63 KLSX 150928 FFALSX Flood Watch National Weather Service Saint Louis MO 328 AM CST Sat Dec 15 2018 MOZ084-085-099-151700- /O.CON.KLSX.FA.A.0004.000000T0000Z-181215T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Iron MO-Madison MO-Reynolds MO- 328 AM CST Sat Dec 15 2018 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... The Flood Watch continues for * A portion of southeast Missouri...including the following counties...Iron MO...Madison MO and Reynolds MO. * Until 11 AM CST this morning * Light rain will continue across the area through the morning hours. * Additional rainfall amounts of up to a half inch may result in flooding of low lying or poor drainage areas...and flooding on smaller creeks and streams. Significant rises on larger streams and rivers will also be possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flood Watch is advanced notice that conditions are favorable that may lead to flooding. People in the Watch area, especially in flood prone areas, should use this time to check on preparedness requirements. Stay informed, and be ready for action if flooding is observed or if a Flood Warning is issued. && $$ Gosselin
706 WGUS63 KLSX 151140 FFALSX Flood Watch National Weather Service Saint Louis MO 540 AM CST Sat Dec 15 2018 MOZ084-085-099-151245- /O.CAN.KLSX.FA.A.0004.000000T0000Z-181215T1700Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Iron MO-Madison MO-Reynolds MO- 540 AM CST Sat Dec 15 2018 ...FLOOD WATCH IS CANCELLED... The Flood Watch for a portion of southeast Missouri has been cancelled. Rain is expected to be mainly light across southeast Missouri the rest of the morning. This has decreased the threat for flooding. $$ Britt
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flood watch went out at Dec 13, 11:56 AM CST, 3 hours 32 minutes earlier.
Area forecast discussion, Dec 13, 11:56 AM CST, 3 hours 32 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1156 AM CST Thu Dec 13 2018 .SHORT TERM... (Through Late Tonight) Issued at 327 AM CST Thu Dec 13 2018 Two components of our developing storm system were located to our southwest early this morning: one over New Mexico and the other in northeast Mexico. A steady light southeasterly flow across our region existed at the surface as low pressure takes shape over the north Texas panhandle. A cold front extended north of this low pressure through the Plains states (eastern Nebraska and the eastern Dakotas) while a warm front extended east from this low pressure through central and east-central Missouri and southern Illinois. Satellite imagery shows cloud cover slowly enveloping our region. Where skies were clear earlier this evening, temperatures slipped to near freezing, but as the clouds moved in, temperatures fortunately bumped up by several degrees. A dewpoint rise from the warm frontal passage is also a cause for the temp rises. An excellent model consensus remains in place for the strong storm system that will impact our region throughout this period. The dominant component of the storm, in New Mexico, is expected to track into eastern Texas by late tonight, deepening as it does so. The weaker component, in northeast Mexico, will get slingshotted northward tonight, forming the backend of what should be a series of disturbances ejecting into our region from this deepening storm system. The first disturbance is expected to reach our southern forecast area by sunrise and will track northward during the morning hours. It should have enough moisture to result in outbreaks of areas of rain, but is not expected to result in widespread/steady rain as it will be on the vanguard of the richer Gulf of Mexico moisture still surging northward. Most of the focus during the morning hours, instead, is expected to remain over southeast MO and southern IL, where frontogenesis will persist and help maintain a more persistent rain. This frontogenesis, along with the deeper moisture, will then make a push northward into the STL metro area, central MO, and towards Quincy, during this afternoon, and this is when we are expected to see that widespread, steady rainfall. Moisture levels, upper support from the approaching upper TROF, and the rainfall coverage is expected to peak this evening before a very slow and steady retreat from the west should ensue. Fortunately, temperatures are still expected to remain above freezing throughout this period. This will result in precipitation-type remaining a cold rain. Leaned on the cool side of MOS for max temps today. Readings should peak in the 40s and lower 50s, with dewpoint rises likely being the primary driver of temperature rises. Passage of a cold front later tonight will be the main reason for temp falls, but mins should still be above freezing, ranging from the mid 30s in northeast MO to the mid 40s for areas south and east of STL metro. TES .LONG TERM... (Friday through Wednesday) Issued at 327 AM CST Thu Dec 13 2018 Precipitation will be ongoing on Fri morning across at least the southern half of the LSX CWA as a tightly-wound closed upper low continues to move across the Gulf Coast states. The precipitation axis should re-orient and become more oriented from southwest to northeast during the afternoon due to the motion of the closed upper low. Precipitation will end from west to east on Saturday as the upper low lifts northeastward. The dominant precipitation type is expected to be a cold rain, although near-freezing temperatures on the fringes of the precipitation shield could produce brief periods of isolated sleet or freezing rain on late Fri night and early Sat morning. Quiet weather is then anticipated from Sat night through Wed due to the influence of a strong upper ridge which moves into the central CONUS. Model solutions show that the upper ridge axis progresses eastward in the wake of the departing low pressure system, and the location of the ridge axis is far enough east such that disturbances diving southeastward out of Canada will be shunted towards the eastern Great Lakes and the northeastern CONUS (i.e., away from the LSX CWA). There is a fair amount of uncertainty from Monday onward because models are in poor agreement regarding the upper air pattern. The disagreement appears to be due to differences in the strength and evolution of a PV anomaly which approaches the CA/OR/WA coast by 12z Mon. Models are in general agreement that this feature will attempt to undercut the ridge, but there is additional disagreement regarding whether or not additional disturbances in southern Canada would also help to break down the ridge. One possible outcome is that the upper ridge could have shifted far enough east and/or weakened sufficiently to allow one of those disturbances to dive southeastward and affect MO/IL during the middle of the week. After the clouds and precipitation have ended on Saturday, temperatures will remain near or above average for the remainder of the forecast period. Highs will generally be in the 40s and lows will generally be in the upper 20s to mid-30s. Kanofsky && .AVIATION... (For the 18z TAFs through 18z Friday Afternoon) Issued at 1142 AM CST Thu Dec 13 2018 IFR flight conditions are expected to prevail through the forecast period. Rain thus far has been rather spotty from I-70 northward, however a surge in more continuous rain is heading north from southern MO and this will overspread the area this afternoon resulting in lowering visibilities due to the rain and fog. Rain will be rather continuous this evening and then will taper some during the overnight hours in coverage and intensity. Despite this the IFR flight conditions will persist due to low ceilings and in some cases fog. The St. Louis terminals will see another uptick in rain on Friday morning. SPECIFICS FOR KSTL: IFR flight conditions are expected to prevail through the forecast period. Rain thus far has been rather spotty, however a surge in more continuous rain is heading north from southern MO and this will move into the terminal this afternoon resulting in lowering visibilities due to the rain and fog. Rain will be rather continuous this evening and then may taper some during the overnight hours in coverage and intensity. Despite this the IFR flight conditions will persist due to low ceilings and fog. There should be another uptick in rain intensity by mid-morning on Friday. Southeast winds this afternoon will back to more easterly this evening and then north-northeasterly overnight and into Friday morning. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Dec 13, 4:05 AM CST, 11 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 405 AM CST Thu Dec 13 2018 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-141200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 405 AM CST Thu Dec 13 2018 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. TES
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.